MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY HO POR PL HA SZ 9; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY HO POR PL HA SZ 9; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71357109
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, approximately one week after a thr surgery, where an oxinium fem hd 12/14 36 mm +0 and an anthology ho por pl ha sz 9 were implanted, the patient twisted their leg, and felt a crack.The patient then presented to the hospital where an x-ray revealed a peri-prosthetic fracture, so a revision surgery was done, and a redapt stem was implanted.No other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation.The photographs were reviewed but did not reveal any device defects.However, the clinical/medical investigation concluded that the provided x-rays are consistent with the reported periprosthetic fracture.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.The reported twisting movement of the patient cannot be ruled out as a contributing factor to the reported periprosthetic fracture.With the limited information provided, the patient impact beyond the fracture and subsequent revision cannot be determined.No further clinical assessment is warranted at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed in the warnings and precautions that congenital deformity, improper implant selection, improper broaching or reaming, osteoporosis, bone defects due to misdirected reaming, trauma, strenuous activity, improper implant alignment or placement, patient non-compliance, etc.Can increase risk of femoral or pelvic fractures.Also, postoperative warnings, precautions, and patient care instructions presented by the physician are extremely important.Patients should be handled with extreme care.Support should be provided to the operative leg when moving the patient.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient bone quality, post-operative patient condition and/or surgical technique.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHOLOGY HO POR PL HA SZ 9
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16772432
Report Number1020279-2023-00875
Device Sequence Number6417165
Product Code JDI
UDI-Device Identifier03596010559647
UDI-Public03596010559647
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71357109
Device Catalogue Number71357109
Device Lot Number22AM11972
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date05/15/2023
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown